Jump to content

Mirt: Mirtazapine (Remeron) Withdrawal


Mirt

Recommended Posts

I've been slowly tapering down over a number of weeks on my Mirtazapine and now I'm at the state of being completely off the drug. Over the past week, I've been hit with (what sounds familiar based on other people's experiences) the feeling like I can't eat anything and severe nausea. The weird thing is that I am hungry here and there, but it feels like my stomach has either shrunk or that my digestive system has simply slowed down and isn't able to process large amounts of food without pain and severe bloating.

I haven't been able to eat much other than small amounts of fruit for a week. I'm worried about the possibility of this lasting for several months like it has for some people. Does anyone have suggestions for what I should do in terms of diet? Should I just drink lots of protein drinks?

I would ask my doctor but he always just tells me to ask my psychiatrist and my psychiatrist isn't available right now.

Link to post
  • Moderator Emeritus

Hi Mirt, and welcome to SA,

I would say its somewhat lucky your psychiatrist isn't available and you have found yourself here instead. :)

 

The fact that you're having these symptoms is evidence that your taper off mirtazapine was too fast.

 

We suggest reducing by no more than 10% of the current dose every 4 weeks, this reduces the risk of withdrawal symptoms arising. Please read through this which will explain why:

  

Why taper by 10% of my dosage?

 

Are you having any other symptoms? How long were you taking mirtazapine? Are you taking any other medications?

 

It would be great if you would put your drug and withdrawal history in your signature. Doing this helps people understand your context, it appears below each of your posts. Here are instructions for how to do it:

 

Please put your withdrawal history in your signature

 

These symptoms you are having may go away in a few weeks, or they could last longer. Everyone is different and withdrawal can last anywhere from a few weeks to years in some cases. Much of it depends on individual genetics, drug/s taken, dose, length of time taken and method of stopping.

 

I'm assuming this problem started when you were finally off the drug? Did you have any symptoms while tapering? Is this getting worse, better or staying about the same?

 

If withdrawal symptoms get worse over the next few weeks, rather than better, we would recommend reinstating a partial dose, stabilizing and then resuming tapering at a slower rate. Here is some information about it for you to consider:

 

About reinstating and stabilizing to stop withdrawal symptoms

 

also a topic related to your particular symptom:

 

Digestive problems...

 

Please read through the links and come back here to your thread if you have any questions.

 

When we have a few more details, we will be in a better position to offer support and suggestions.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to post
  • 3 months later...

I can definitely concur with the advice from Petunia. I'm on a low dose of Mirtazapine 2.8mg and finding that even tapering conservatively is beset with what I can only describe as torture! I too had been experiencing on/off muscle aches mostly between my shoulders, fatigue, dizziness, early morning waking, nausea, low mood that almost feels that it will never lift.  All these symptoms eventually do lift to varying degrees. 

Finasteride 1mg daily 2005 - April (approx) 2016 did have break from them.

Dex amphetamine 30mg Daily taken irregularly March 2012 - March 2015

Lexapro April 2016 only took 1 tablet unsure what mg ended up in emergency with thoughts of self harm discharged from hospital was given 20mg Valium and 30mg mirtazapine

30mg April 2016 - current been tapering from 30mg, 15mg May 2016, 7.5mg July 2016,Aug 2016 3.75mg Cold turkey Sept 2016 reinstated after 12dayslater 3.75mg Feb 2017 3.4mg March 2017 3.2mg April 2017 3mg

June 25, 2017 2.8mg August 14th 2017, 2.7mg, Sept 18, 2017 2.6mg Oct 26 up-dose 2.65mg due to 5 weeks of severe withdrawal 2.6mg 23rd Nov 2017 30th 2.5mg Nov 2017 2.4mg  19th Dec 2017  then forced 2.45mg up-dose 2.45mg due to severe withdrawals 2nd Jan 2018 up-dose  2.5mg 4th Jan 2018 withdrawals were too severe up-dose 2.55mg 23 Jan 2018  continued severe withdrawals near 3 weeks, 14th March 2018 2.5mg, 24th June 2018 2.45mg, 2.4mg 25th July 2018, 2.35mg 7th August 2018, 2.3mg 22nd October 2018, 2.25mg, 2.2mg 6th Dec 2018, 2.1mg 12 January 2019, 2mg 23rd Jan 2019, 1.95mg 12 March 2019, 1.9mg 12th March 2019, 1.85mg 22 June 2019, 1.8mg 19th July 2019, 1.75mg 16 Sep 2019, 1.7mg 4 October 2019, 1.75mg 5 October - severe withdrawals, need to complete essays. 1.7mg 11th November 2019, 1.65mg 2019 Had horrific nightmare up-dose  to 1.7mg on 18th December 2019, 24th December 2019 1.65mg, 17th January 2020 1.6mg-long hold due to ongoing severe withdrawals, low blood pressure, what appears to be chronic fatigue, depression, anxiety. 15th May 2020 1.58mg, 3rd August 2020 1.56mg, 2nd September 2020 1.54mg, 28th September 2020 1.52mg experienced nightmare, along with severe withdrawals, air hunger & high anxiety, due to exams will temporarily up-dose on 30th September 2020 1.54mg

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy